Wyoming, 2012Damaging Winds in Wyoming, July 11, 2012
July 11, 2012 · NWS RIW · 12 events in 3 counties and zones
A strong disturbance and monsoon moisture brought severe thunderstorms to the Wind River Basin and Natrona County. Thunderstorm outflow wind over 70 mph toppled trees and downed many large sturdy branches around the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong disturbance and monsoon moisture brought severe thunderstorms to the Wind River Basin and Natrona County. Thunderstorm outflow wind over 70 mph toppled trees and downed many large sturdy branches around the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 11, 10:20 AM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 11, 10:20 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1120 AM MDT WED JUL 11 2012
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
AN UPPER LEVEL HIGH OVER THE GREAT BASIN WILL BE BROKEN DOWN BY A
SHORT WAVE MOVING ALONG ITS PERIPHERY THIS AFTERNOON. THIS SHORT
WAVE ALONG WITH AMPLE MID LEVEL MOISTURE WILL PROVIDE THE
NECESSARY INGREDIENTS FOR THUNDERSTORM FORMATION AGAIN THIS
AFTERNOON AND EVENING. THERE WILL BE PLENTY OF ADDITIONAL SUPPORT
AS A WEAK...BUT PRESENT 55KT JET NOSES INTO THE NORTHWEST. SHARP
INVERTED V SOUNDINGS ADVERTISE THUNDERSTORM BASES AT 10 TO 15K FT
WITH DAMAGING DOWNBURST WINDS AND FREQUENT LIGHTING AS THE PRIMARY
THREATS. THERE WERE A FEW GUSTS IN EXCESS OF 75MPH OBSERVED WITH
THE STORMS ON TUESDAY...BOUNDARY LAYER CONDITIONS WILL BE SIMILAR
TODAY BUT THE INCREASED SUPPORT ALOFT WILL ENCOURAGE A GREATER
NUMBER OF STORMS TO FORM...SO MORE STRONG 70MPH AND HIGHER GUSTS
ARE EXPECTED WITH SOME OF THE STRONGER STORMS AGAIN TODAY. AN
INCREASE IN PWAT WILL LEAD TO MIXED WET AND DRY STORMS WITH MORE
OF THE WET THUNDERSTORMS EXPECTED OVER THE HIGHER TERRAIN. IN
ADDITION...STORM MOTION WILL BE A BIT FASTER TODAY SO THESE STORMS
WILL NOT SIT IN THE SAME SPOT FOR TOO LONG WHICH WILL PREVENT ANY
ONE SPOT FROM RECEIVING A GOOD SOAKING...ALSO THE INCREASED MID
LEVEL FLOW WILL BRING MORE STORMS OFF THE STORM INITIATION
FACTORY THAT IS THE HIGHER TERRAIN INTO THE FOOTHILLS AND BASINS.
A RED FLAG WARNING FOR DRY THUNDERSTORMS HAS BEEN ISSUED FOR THE
ENTIRE AREA...AS THE ENTIRE REGION IS THREATENED EQUALLY TODAY.
A FEW VORTICITY MAXIMA TRAVELLING WITH THE BACK END OF THE UPPER
LEVEL DISTURBANCE WILL STILL HANG AROUND THROUGH 06Z THU...
COMBINED WITH COOLING AT THE MID LEVELS...ESPECIALLY ACROSS THE
NORTH WILL KEEP A FEW STORMS GOING INTO THE NIGHT.
HEIGHTS REBUILD ON THURSDAY AND WARMING ALOFT WILL STABILIZE THE
ATMOSPHERE...BUT STRONG SURFACE HEATING COULD DESTABILIZE THE
ATMOSPHERE JUST ENOUGH TO CAUSE SOME CU DEVELOPMENT OVER THE
HIGHER ELEVATIONS...PRODUCING A FEW SPRINKLES BUT A FLASH OR TWO
OF LIGHTNING CANNOT BE RULED OUT AS HEIGHTS ARE SLOW TO REBUILD.
THE UPPER LEVEL HIGH SHIFTS EASTWARD ON FRIDAY...POSSIBLY ALLOWING
ANOTHER WEAK DISTURBANCE INTO THE WEST...ALONG WITH ANOTHER PUSH
OF MOISTURE. IN ADDITION...COOLING ALOFT WILL STEEPEN LAPSE RATES
ACROSS THE AREA...SO MORE THUNDERSTORMS ARE POSSIBLE BUT LOW LEVEL
MOISTURE WILL INCREASE...ESPECIALLY IN THE WEST SO HOPEFULLY MOST
OF THE STORMS WILL BE WET ON FRIDAY.
.LONG TERM...SATURDAY THROUGH WEDNESDAY
SIGNIFICANT MONSOONAL SURGE STILL EXPECTED TO START THE MEDIUM
RANGE PERIOD. THE BIGGER QUESTION IS HOW LONG WILL IT LAST? THE
MODELS ARE STRUGGLING WITH THE ENERGY THAT DIVES SE THROUGH WRN
CANADA AND WHETHER IT WILL BE PROGRESSIVE OR NOT. YESTERDAY IT WAS
MAINLY THE GFS THAT KEPT ENERGY GENERALLY OVER THE PACNW THROUGH
THE PERIOD WHILE THE OTHERS KEPT IT WELL TO THE NORTH IN CANADA.
NOW MOST OF THE OTHER MODELS ARE DIVING ENERGY MUCH FURTHER SOUTH
ALBEIT WITH A MORE PROGRESSIVE SOLUTION. THE GFS WOULD MOST LIKELY
BE MORE FAVORABLE FOR AN EXTENDED PERIOD OF FAVORABLE MONSOONAL
FLOW FOR MOST OF THE MEDIUM RANGE PERIOD WHILE THE OTHERS BRIEFLY
TURN THE FLOW MORE WESTERLY AS AN UPPER LOW PASSES ACROSS FAR SRN
CANADA OR EVEN MONTANA. WILL HIT SATURDAY'S POPS THE HARDEST WITH
EXPECTED PW SURGE WELL OVER AN INCH CWA WIDE WITH AT LEAST
MODERATE CAPES AND SURFACE DEW POINTS AT LEAST IN THE 40S IF NOT
SOME 50S. AS LONG AS WE GET SOME SUNSHINE AND WARM INTO THE 80S
ACROSS THE LOWER ELEVATIONS...SATURDAY COULD BE QUITE ACTIVE WITH
SOME HEAVY RAIN PRODUCERS. WILL KEEP SCATTERED POPS GOING SUNDAY
ACROSS THE MOUNTAINS AND WEST BUT CONFIDENCE THAT WE'LL DRY AT ALL
AFTER ONLY ONE DAY IS LOW. MODEL BLEND SHOWS A SLIGHT DOWNWARD
TREND IN THUNDERSTORM COVERAGE INTO EARLY NEXT WEEK AND WILL LEAN
THAT WAY FOR NOW BUT A LOT WILL DEPEND ON HOW THE WRN CANADA
ENERGY EVOLVES AND HOW PROGRESSIVE IT IS. BOTH THE ECMWF AND GFS
SHOW ANOTHER POTENTIAL SURGE OF MOISTURE AND WWD PUSH OF LOW LEVEL
MOISTURE TUESDAY NIGHT INTO WEDNESDAY AS A NRN PLAINS HIGH
DEVELOPS AND FLOW ALOFT BACKS AGAIN. A WET DAY SATURDAY COULD ALSO
SET THE STAGE FOR MORE STORMS THE NEXT SEVERAL DAYS WITH ADDED
MOISTURE TO EVAPORATE AND KEEP THE BL MOISTURE LEVELS UP. A FULL
FLEDGED MONSOONAL SURGE IS DEFINITELY POISED TO MOVE INTO THE
DESERT SW BY FRIDAY MORNING SETTING THE STAGE FOR THE NWD PUSH TO
START THE PERIOD. I LEAN TOWARDS A COUPLE HIGH POPS DAYS OVER THE
WEEKEND...ESPECIALLY OVER AND NEAR THE MOUNTAINS WITH A POTENTIAL
DOWNSWING IN POPS MONDAY AND TUESDAY BEFORE INCREASING MIDWEEK BUT
A LOT WILL DEPEND ON HOW THE PATTERN EVOLVES IN RESPECT TO OUR
UPPER LOW THAT COULD BE ANYWHERE FROM THE PACNW TO MONTANA EARLY
NEXT WEEK.
&&
.AVIATION.../18Z ISSUANCE/
UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN TODAY AS
A WEAK UPPER LEVEL DISTURBANCE ROTATES ACROSS THE NORTHERN ROCKIES
DURING MAXIMUM DAYTIME HEATING. SCATTERED CONVECTION IS ALREADY
OCCURRING OVER NORTHERN AND WESTERN PORTIONS OF THE CWA...MAINLY
NEAR KCOD...KJAC AND KBPI. HIGH-BASED CONVECTION IS STILL EXPECTED
TO MOVE INTO THE CENTRAL BASINS PRIMARILY FROM 21Z-12/01Z. THE MAIN
HAZARD WITH THESE STORMS WILL BE STRONG ERRATIC OUTFLOW WIND GUSTS
40-50KTS. STORMS WILL BE MOST NUMEROUS VCNTY AND EAST OF THE DIVIDE
AND MORE ISOLATED VCNTY KJAC-KBPI-KPNA. CONVECTIVE OUTFLOWS WILL
INCREASINGLY DOMINATE THROUGH THE AFTERNOON AND EVENING WITH LIGHT
WINDS EXPECTED AFTER 3Z. LARGELY VFR CONDITIONS ARE EXPECTED FROM
LATE THIS EVENING INTO MOST OF THURSDAY.
&&
.FIRE WEATHER...
A RED FLAG WARNING CONTINUES FOR DRY THUNDERSTORMS ACROSS THE STATE.
SCATTERED TO WIDELY SCATTERED THUNDERSTORMS...MOST OF WHICH WILL BE
DRY WILL BE FOUND ACROSS WESTERN AND CENTRAL WYOMING THROUGH THE
NIGHT. THUNDERSTORMS ABOVE 8500 FEET WILL BE MIXED WET AND DRY WITH
RAINFALL OF UP TO ONE HALF OF AN INCH POSSIBLE. WITH THE THREAT OF
DRY LIGHTNING... CRITICALLY DRY FUELS... LOW HUMIDITY...AND SOME
GUSTY WIND...A RED FLAG WARNING IS IN EFFECT FOR THE AREA. PLEASE
VIEW OUR FIRE WEATHER PRODUCTS FOR ADDITIONAL INFORMATION. THE RIDGE
OF HIGH PRESSURE WILL CONTINUE TO LEAVE WARM TEMPERATURES...AND LOW
DAYTIME HUMIDITY ACROSS THE AREA THOUGH MUCH OF THE WEEK. MONSOONAL
MOISTURE WILL RETURN TO THE AREA BY THE WEEKEND...PROVIDING SOME
RELIEF FOR THE AREA.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT
WYZ140-275>283-285>289-300-414>416.
&&
SHORT TERM...ALLEN
LONG TERM...SKRBAC
AVIATION...HATTINGS
FIRE WEATHER...ALLEN
Hazardous weather outlook, Jul 11, 4:00 AM MST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED JUL 11 2012
WYZ001>020-022>030-121200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED JUL 11 2012
...RED FLAG WARNING IN EFFECT FOR DRY LIGHTNING AND LOW HUMIDITY
THROUGH MIDNIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE MOUNTAINS...
MOVING INTO THE FOOTHILLS IN THE LATE AFTERNOON TO EARLY EVENING
HOURS. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH WITH FREQUENT LIGHTNING AND VERY LITTLE RAIN.
STRONG THUNDERSTORM WIND GUSTS COULD COME SUDDENLY...PLEASE SECURE
LOOSE OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND BEFORE THE
STORMS HIT...AND USE CAUTION WHEN TRAVELLING WITH LIGHT TRAILERS OR
IN HIGH PROFILE VEHICLES THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY...A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS WITH
GUSTY WINDS.
FRIDAY...A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REGION.
SATURDAY AND SUNDAY...AN INCREASED CHANCE OF THUNDERSTORMS ACROSS
THE AREA AS MONSOONAL MOISTURE SURGES NORTHWARD.
MONDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS CONTINUES WITH ISOLATED
THUNDERSTORMS ELSEWHERE.
TUESDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS WITH ISOLATED LOWER
ELEVATIONS THUNDERSTORMS...MAINLY ACROSS THE NORTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE AND ANY WIND GUSTS IN
EXCESS OF 50 MPH. THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Jul 11, 12:48 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
148 PM MDT WED JUL 11 2012
WYZ014-015-017>019-112030-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST
WY-
148 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 230 PM MDT...
AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF CROOKS GAP...OR 9 MILES SOUTHEAST
OF JEFFREY CITY...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
GREEN MOUNTAIN AROUND 155 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4243 10750 4229 10752 4229 10866 4277 10869
4267 10731 4243 10729
TIME...MOT...LOC 1948Z 288DEG 29KT 4235 10765
HATTINGSSpecial weather statement, Jul 11, 12:51 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
151 PM MDT WED JUL 11 2012
WYZ002-005-007-017-112015-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST
BIG HORN BASIN WY-WIND RIVER BASIN WY-
151 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND NORTHERN
FREMONT COUNTIES UNTIL 215 PM MDT...
AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF ANCHOR DAM...OR 34 MILES EAST OF
DUBOIS...MOVING EAST AT 15 MPH.
PEA-SIZED HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
ANCHOR DAM AROUND 215 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4385 10866 4356 10852 4356 10914 4369 10919
TIME...MOT...LOC 1951Z 255DEG 13KT 4365 10897
WOLCOTT
Special weather statement, Jul 11, 1:02 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT WED JUL 11 2012
WYZ012-014>017-025-026-112045-
TETON AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN WY-UPPER
GREEN RIVER BASIN FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER
BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
202 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUBLETTE...EXTREME
NORTHERN SWEETWATER AND WESTERN FREMONT COUNTIES UNTIL 245 PM MDT...
AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS LINE OF
STRONG THUNDERSTORMS NEAR BOULDER LAKE...OR 12 MILES EAST OF
PINEDALE...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH...HAIL UP TO ONE QUARTER INCH AND DANGEROUS
LIGHTNING ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FREMONT PEAK...
BIG SANDY...
BIG SANDY OPENING...
CIRQUE OF THE TOWERS...
WIND RIVER PEAK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4326 10916 4225 10898 4229 11012 4327 11019
TIME...MOT...LOC 2001Z 263DEG 17KT 4288 10959
HATTINGS
Special weather statement, Jul 11, 1:10 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MDT WED JUL 11 2012
WYZ002-005-007-016-017-112100-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST
BIG HORN BASIN WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-
210 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND NORTHERN
FREMONT COUNTIES UNTIL 300 PM MDT...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANCHOR DAM...OR 34 MILES WEST OF
THERMOPOLIS...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
ANCHOR DAM AROUND 220 PM MDT.
OWL CREEK RD AROUND 240 PM MDT.
HWY JCT 170 AND 174...STATE HWY 170 MILE MARKER 10 AND HAMILTON DOME
AROUND 300 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4390 10856 4351 10842 4355 10925 4369 10923
TIME...MOT...LOC 2010Z 260DEG 15KT 4365 10888
WOLCOTT
Special weather statement, Jul 11, 1:13 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT WED JUL 11 2012
WYZ002>004-112100-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
213 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK COUNTY UNTIL
300 PM MDT...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 120...OR 20 MILES
NORTHWEST OF CODY...MOVING EAST AT 20 MPH.
PEA-SIZED HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 294 MILE MARKER 10 AROUND 245 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4499 10879 4465 10866 4464 10931 4482 10933
TIME...MOT...LOC 2013Z 253DEG 17KT 4479 10919
WOLCOTT
Special weather statement, Jul 11, 1:18 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
218 PM MDT WED JUL 11 2012
WYZ002-007-016-017-112100-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND
RIVER BASIN WY-WIND RIVER BASIN WY-
218 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOT SPRINGS AND CENTRAL
FREMONT COUNTIES UNTIL 300 PM MDT...
AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 90...OR 23 MILES
NORTH OF FORT WASHAKIE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
DIVERSION DAM REST AREA AND BULL LAKE AROUND 225 PM MDT.
U.S. HWY 26 MILE MARKER 100 AND HWY JCT 287 AND 26 AROUND 230 PM MDT.
MORTON AND PILOT BUTTE RESERVOIR AROUND 245 PM MDT.
KINNEAR AND STATE HWY 132 AROUND 250 PM MDT.
OCEAN LAKE AROUND 255 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4352 10837 4290 10857 4329 10923 4355 10908
TIME...MOT...LOC 2017Z 306DEG 32KT 4331 10905
BRANHAM
Thunderstorm Wind, Fremont
- When
- July 11, 1:45 PM MST
- Where
- Fremont County, 0.85 mi SW of Pavillion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.240, -108.690
Strong wind snapped healthy tree branches up to two inches in diameter in the town of Pavillion.
Thunderstorm Wind, Fremont
- When
- July 11, 1:45 PM MST
- Where
- Fremont County, 3.49 mi N of Kinnear
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 43.200, -108.660
Many healthy tree branches up to three inches in diameter were snapped off by strong wind at a home north of Kinnear.
Thunderstorm Wind, Fremont
- When
- July 11, 1:50 PM MST
- Where
- Fremont County, 8.18 mi NNW of Ft Washakie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.110, -108.930
A strong thunderstorm produced wind that snapped healthy branches two to three inches in diameter off trees north of Fort Washakie.
Thunderstorm Wind, Fremont
- When
- July 11, 2:04 PM MST
- Where
- Fremont County, (Riw)riverton Rgnl A
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.070, -108.450
A strong thunderstorm moved through the Riverton area, producing a wind gust of 61 mph at Riverton Regional Airport.
Thunderstorm Wind, Fremont
- When
- July 11, 2:04 PM MST
- Where
- Fremont County, 1.42 mi WSW of (Riw)riverton Rgnl A
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 43.065, -108.477
An anemometer at the Riverton National Weather Service Forecast Office measured a thunderstorm wind gust of 70 mph.
Thunderstorm Wind, Fremont
- When
- July 11, 2:15 PM MST
- Where
- Fremont County, 2.14 mi WNW of Riverton
- Measured
- 73 kt (84 mph) measured gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.040, -108.420
An individual with an automated weather station measured a wind gust of 84 mph on the northwest side of Riverton. A 15-foot-tall tree was uprooted at the same location.
Thunderstorm Wind, Fremont
- When
- July 11, 2:28 PM MST
- Where
- Fremont County, Shoshoni
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.230, -108.120
A local emergency manager estimated 60 mph wind gusts as a thunderstorm moved through the town of Shoshoni.
Thunderstorm Wind, Hot Springs
- When
- July 11, 2:55 PM MST
- Where
- Hot Springs County, 12.53 mi S of Thermopolis
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.470, -108.230
A strong thunderstorm produced wind gusts to 69 mph at an observation site atop Boysen Peak.
Thunderstorm Wind, Fremont
- When
- July 11, 3:05 PM MST
- Where
- Fremont County, 2.56 mi SE of Lost Cabin
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.250, -107.590
A 60 mph thunderstorm wind gust was recorded at the Lost Cabin Gas Plant six miles east of Lysite.
Thunderstorm Wind, Natrona
- When
- July 11, 3:20 PM MST to 3:27 PM MST
- Where
- Natrona County, 2.3 mi SE of Hiland
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.093, -107.323
A thunderstorm moved through Hiland and produced wind gusts of 66 and 69 mph at an automated observing site along U.S. Highway 20/26.
Thunderstorm Wind, Fremont
- When
- July 11, 3:50 PM MST
- Where
- Fremont County, 16.88 mi SE of Jeffrey City
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.340, -107.570
A strong thunderstorm produced a 65 mph wind gust at an automated sensor on Green Mountain in Fremont County.
Thunderstorm Wind, Natrona
- When
- July 11, 4:40 PM MST
- Where
- Natrona County, (Cpr)natrona Co Arpt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.900, -106.470
A strong thunderstorm formed west of Casper and produced a 68 mph wind gust at Casper/Natrona County International Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 11, 20121 death · 1 event
- Hail and Damaging Winds in North Dakota, July 11 to 12, 2012$125,000 · 2.5 in hail · 25 events
- Flash Flooding and Flood in Texas, July 11, 2012$110,000 · 3 events
- Lightning Strikes in North Carolina, July 11 to 13, 2012$110,000 · 2 events
- Damaging Wind in Missouri, July 11, 2012$100,000 · 56 kt wind · 1 event
- Flash Flooding in Georgia, July 11 to 12, 2012$75,000 · 2 events
- Lightning Strike in Texas, July 11, 2012$60,000 · 1 event
- Flash Flooding in New Mexico, July 11, 2012$50,000 · 3 events
- Flash Flooding in North Carolina, July 11, 2012$50,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 11 to 15, 2012$22,000 · 50 kt wind · 8 events
- Wildfire in Arizona, July 11 to 23, 2012$25,000 · 1 event
- Flash Flood and Hail in South Carolina, July 11, 2012$14,000 · 1.25 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395813, 395816, 395819, 395821, 395823, 395833, 395834, 395839, 395840, 395845, 395846, 395848.